Hello, I have had terrible symptoms for seven weeks Lightheaded and dizziness

Patient : Hello, I have had terrible symptoms for seven weeks. Lightheaded and dizzy with ringing in my ears fatigue muscle weakness very shaky and nauseated. The first day the dizziness hit I went to my doctor. She checked me out and what she found was what she called a slight bladder infection so she gave me a three day course antibiotic. When I went back to see her she confirmed no more bladder infection. But the dizziness at the sewed's and nausea fatigue to exhaustion and ringing have continued. I have been to several ER doctors and ENT I have a cardiologist appointment coming up and I have a new GP. So last Friday the new GP ran an entire blood panel and urine test and his nurse told me today that I have a UTI and that it could explain all of my symptoms and have sent a 10 day antibiotic course prescription to my pharmacy... I am a 50-year-old female... And I guess I just am looking for a second opinion that this sounds medically plausible... Really all of those symptoms dizziness ringing in ears nausea fatigue with exhaustion and muscle weakness and shaking all from a UTI? What do you think?
Doctor :   Hello, Thanks for the query, I don't seem to agree with the diagnosis of urinary tract infection causing you these symptoms simply because there are no urinary symptoms like increased frequency, urgency, burning in urine, low backache, pain in inner thighs which can be related to a UTI. Instead, the symptoms are nausea, dizziness, TINNITUS ( ringing in ears), all indicating towards a possible ear cause. The most likely diagnosis which I feel comes close to your symptoms is MINIERE'S DISEASE. Ménière’s disease describes a set of episodic symptoms including vertigo (attacks of a spinning sensation), hearing loss, TINNITUS (a roaring, buzzing, or ringing sound in the ear), and a sensation of fullness in the affected ear. Episodes typically last from 20 minutes up to 4 hours. Hearing loss is often intermittent, occurring mainly at the time of the attacks of vertigo. Loud sounds may seem distorted and cause discomfort. Usually, the hearing loss involves mainly the lower pitches, but over time this often affects tones of all pitches. After months or years of the disease, hearing loss often becomes permanent. Tinnitus and fullness of the ear may come and go with changes in hearing, occur during or just before attacks, or be constant. Hence, it is suggested that you should be examined in detailed by an ENT specialist rather than any other faculty. Hope this helps. Regards

Related Q&A

Q: I have a fever on thurday i took advil to prevent and then on friday night I have problem of frequent urination

Q: Looking for only a urologist Dr KUMAR to answer this So as a recap in mid December, she developed an ecoli uti. It...

Q: I think I have a UTI. I am on Accutance 10 mg/per day. Is there a safe antibiotic to take?

Q: 85 year old female. Has ostomy bag (bladder removed 20 years ago). Patient has had chronic UTIs in the last 6 month...

Q: Hi i have been diagnosed with e coli in my urine.I have had problems passing urine and also have a bloated feeling in...

 


DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews